MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.Please note that this is the initial report for this product.Additional information is pending and will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to tilt and perforation by the inferior vena cava (ivc) filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.The filter was implanted via the patient's right femoral vein.Guide wire was inserted and then the introducer with the sheath was passed over the guide wire.The introducer sheath was then positioned between l3-l4 level.Next, an inferior venocavogram was performed which showed a single inferior vena cava (ivc).The introducer was removed.The filter was passed through the sheath and pushed by the obturator and fired at the l3-l4 level, upper part of l3 level.The patient tolerated the procedure well and was in stable condition.Information received per the patient profile form (ppf) states that the patient experienced perforation of filter strut(s) outside the inferior vena cava (ivc) and a ten degree tilt along the sagittal plane.The patient became aware of the reported events approximately eight years and eleven months after the index procedure.The patient also experienced periodic pinching in the groin area.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused tilt and perforation by the inferior vena cava (ivc) filter.The patient reported becoming aware of perforation of filter strut(s) outside the inferior vena cava (ivc) and a ten-degree tilt along the sagittal plane, approximately eight years and eleven months post implant.The patient also reported experiencing periodic pinching in the groin area.According to the medical records, the indication for the filter placement was not documented.The filter was placed via the right femoral vein and deployed at the l3-l4 level, upper part of l3 level.The patient tolerated the procedure well and was in stable condition.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the tilt and perforation has not been reported at this time and a clinical conclusion could not be determined as to the cause of the event.Without procedural films or post implant imaging available for review, the reported events could not be confirmed or further clarified.The patient reported periodic ¿pinching¿ in the groin area, due to the nature of the complaint the event could not be further clarified.This event does not represent a device malfunction and may be related to underlying patient specific issues.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14163565
Report Number9616099-2022-05565
Device Sequence Number5755246
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot Number15767567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDE WIRE; UNKNOWN INTRODUCER; UNKNOWN OBTURATOR; UNKNOWN SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age64 YR
Patient SexMale